Alert archive / Nebraska / Wind Advisories in 2005

Wind Advisory 12, NWS Cheyenne, WY

December 15, 20056 counties in Nebraska

NWS Cheyenne, WY issued this wind advisory at Dec 15, 2005, 3:20 AM MST for 6 counties in Nebraska. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Dec 15, 2005, 3:20 AM MST (10:20 UTC)
Expired
Dec 15, 2005, 3:43 PM MST
In force
12 hr
Issued by
NWS Cheyenne, WY

Counties Banner County, NE, Box Butte County, NE, Cheyenne County, NE, Kimball County, NE, Morrill County, NE, Scotts Bluff County, NE

The radar

The Cheyenne radar (KCYS), 131 km from the middle of the area, began a volume at 10:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 10.3 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2005-12-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2005-12-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 124 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2181 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
124 m²/s²
0-3 km storm-relative helicity
113 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KCYS 151020
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
320 AM MST THU DEC 15 2005

NEZ003-019>021-054-055-151800-
/O.NEW.KCYS.WI.Y.0012.051215T1020Z-051216T0000Z/
BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
INCLUDING THE CITIES OF...ALLIANCE...SCOTTSBLUFF...GERING...
HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY
320 AM MST THU DEC 15 2005

...WIND ADVISORY IN EFFECT UNTIL 5 PM MST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. 

STRONG AND GUSTY WINDS WILL CONTINUE TODAY. NORTHWEST WINDS OF 25
TO 35 MPH WITH GUSTS TO 50 MPH WILL PERSIST THROUGH MID-
AFTERNOON.

A WIND ADVISORY MEANS THAT WIND GUSTS EXCEEDING 45 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION TODAY.

$$
2 follow-up statements
000 
WWUS75 KCYS 151755
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
1055 AM MST THU DEC 15 2005

NEZ003-019>021-054-055-160000-
/O.CON.KCYS.WI.Y.0012.000000T0000Z-051216T0000Z/
BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
INCLUDING THE CITIES OF...ALLIANCE...SCOTTSBLUFF...GERING...
HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY
1055 AM MST THU DEC 15 2005

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

STRONG AND GUSTY NORTHWEST WINDS WILL CONTINUE ACROSS MUCH OF THE
WESTERN NEBRASKA PANHANDLE UNTIL LATE AFTERNOON. SUSTAINED SPEEDS
WILL BE FROM 25 TO 35 MPH WITH GUSTS BETWEEN 45 AND 50 MPH.

A WIND ADVISORY MEANS THAT WIND GUSTS EXCEEDING 45 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION TODAY.

$$

JLH
000 
WWUS75 KCYS 152243
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
343 PM MST THU DEC 15 2005

NEZ003-019>021-054-055-152345-
/O.CAN.KCYS.WI.Y.0012.000000T0000Z-051216T0000Z/
BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
INCLUDING THE CITIES OF...ALLIANCE...SCOTTSBLUFF...GERING...
HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY
343 PM MST THU DEC 15 2005

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE WIND
ADVISORY THAT INCLUDED MUCH OF THE WESTERN NEBRASKA PANHANDLE.
NORTHWEST WINDS HAD DECREASED TO 20 TO 35 MPH AS OF 3 PM. THE WINDS
ARE EXPECTED TO LOWER EVEN MORE TO 15 TO 25 MPH BY 5 PM AND THEN
TO 10 TO 15 MPH BEFORE MIDNIGHT.


$$

JLH

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this wind advisory went out at Dec 15, 2:40 AM MST, 40 minutes earlier.

Area forecast discussion, Dec 15, 2:40 AM MST, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
240 AM MST THU DEC 15 2005

.SHORT TERM..THROUGH FRIDAY NIGHT...STRONG NORTHWEST WINDS WILL
CONTINUE TODAY CAUSING BLUSTERY CONDITIONS TO PERSIST. WITH AN
UPPER LOW ROTATING OVER THE UPPER MIDWEST...OUR FORECAST AREA WILL
SEE OCCASIONAL LOBES OF ENERGY ROTATE AROUND THE BACK SIDE OF THIS
FEATURE. THE FIRST ONE WILL MOVE THROUGH THE PANHANDLE THIS
MORNING. THIS WILL KEEP WINDS UP AND ANOTHER WIND ADVISORY WILL BE
ISSUED SHORTLY. THIS CHUNK OF VORTICITY RACES SOUTHEAST THIS
AFTERNOON AND WINDS WILL SUBSIDE QUICKLY AROUND SUNSET. NEXT PIECE
OF ENERGY AFFECTS THE CWA TOMORROW AND IT WILL SPREAD CLOUDS AND A
FEW SNOW SHOWERS ACROSS THE AREA...WITH BEST CHANCE OF SNOW WEST
OF THE LARAMIE RANGE. IT WILL ALSO PROVIDE SOME SLIGHTLY COLDER
AIR BUT SOME CONSOLATION WILL BE LIGHTER WINDS.

.LONG TERM...SAT/SUN WILL BE COLD DAYS WITH POLAR VORTEX ACROSS THE
NRN/CNTRL PLAINS. RELATIVELY LIGHT WINDS WILL MAKE THE COLD MORE
TOLERABLE. CHANCE OF SNOW SHOWERS WITH CYCLONIC FLOW ALOFT. WARMING
TREND MON/TUE WITH UPPER TROF MOVING AWAY AND NW FLOW ENSUING.
WARMING WILL BE TEMPERED BY NWLY FLOW ALOFT. SEASONABLE TEMPERATURES
ON WED PER THICKNESS TRENDS. GFS LOOKS TOO OVERDONE ON CLOUDS AND
QUANTITATIVE PRECIPITATION FORECAST WED AS IS ITS TENDENCY...THUS
WILL KEEP IT DRY.  RUBIN

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...WIND ADVISORY UNTIL 5 PM THURSDAY FOR NEZ003-NEZ019-NEZ020-
     NEZ021-NEZ054-NEZ055.

&&

SHORT TERM...POMEROY
Hazardous weather outlook, Dec 14, 4:39 PM MST, 10 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
439 PM MST WED DEC 14 2005

NEZ001>003-019>021-054-055-WYZ059>070-151200-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-
SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-
PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS-
439 PM MST WED DEC 14 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...REST OF TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

Nearby

Wind Advisories in Nebraska, 2005Every wind advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.